Sertraline and terrible diarrhoea

Hi wonder if anyone can advise me, was put on sertraline about 6 weeks ago after previous anti d made me worse, all fine for past couple of weeks on min dose but then went up to 100 mg I started having awful stomach cramps and diarrhoea this has been going on for nearly a month now and is so unpleasant I am frightened to go out and in constant pain,I have been back to Drs who thinks it maybe the sertraline that is causing it so has moved me onto citalpram and also Imodium if or short time, has anyone else suffered like this and if so how long did it take to stop as I am at my wits end! I also suffer from IBS so sure that is not helping either!!!

many Thanks

Lucy x

3 Replies

oldest ā€¢ newest
  • Hi I am sorry to hear that. I have been taking 150 mg of sertraline for around 5 years now and while I have a little diarrhoae it is not much. The main side effects I get are a dry mouth and very nasty dreams. Not all meds suit everyone so I think your doctor is doing the right thing in changing them. x

  • hi coughalot

    I have been having the dreams too since being on sertraline they aren't nasty though but weird and mostly seem to be about old friends and work places.since coming off citolapram want to sleep more and wake feeling so tired from the dreaming.

  • Hello Lucy.

    I take Citalpram and have been on it now for quite a few years, I do suffer the dryness in my mouth etc although I find them ok although they possibly cause wind. With me it could be caused by pain medications as I need to take Opiates every day.

    Do not know how long you have been taking above although you will need to give the medication time to work and allow the other medication time to get out of your system.

    Always keep your GP informed regarding your medications and it may be possible to arrange other treatment options


You may also like...